MAUDE Adverse Event Report: COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED

COVIDIEN MFG SOLUTIONS S.A. PALINDROME; CATHETER, HEMODIALYSIS, IMPLANTED
Model Number 8888541028P
Medical Device Problem Codes Break (1069); Material Puncture/Hole (1504)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/25/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
According to the reporter, post-operatively, after opening the catheter before starting dialysis, two cracks (across and along) were observed on the device's venous extension tube.It was stated that the outer parts of the catheter were repaired by using another kit of catheter.The device was inserted on (b)(6) 2018 and has been in place for 10 days.It was also stated that the clamps were moved to a new location after each treatment and fluid was not pushed by syringe to the closed clamp before seeing the cracks.The catheter was blocked with the cleaning agent.Only bloodlines were utilized with the device and the adapters were tightened by hand.There was no patient injury.
 
Additional Manufacturer Narrative
Evaluation summary: post market vigilance (pmv) led an evaluation of one device.The visual inspection of the returned product noted that the venous extension tube was severed.The condition in which the device was received precludes functional testing.Records from each manufacturing lot are thoroughly reviewed to ensure that products are released meeting all quality release specifications at the time of manufacture.Analysis concluded there were no assembly component related failures.Replication of the severed venous extension tube of the catheter may occur when mishandled during clinical application.The root cause of the observed damage was misuse of the product which would have caused or contributed to the reported incident.If information is provided in the future, a supplemental report will be issued.

Brand Name
PALINDROME
Common Device Name
CATHETER, HEMODIALYSIS, IMPLANTED
Manufacturer (Section D)
COVIDIEN MFG SOLUTIONS S.A.
edificio b20, calle #2
alajuela 20101
MDR Report Key7624667
Report Number3009211636-2018-00209
Device Sequence Number1318130
Product Code MSD
UDI-Device Identifier10884521158511
UDI-Public10884521158511
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K123196
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup
Report Date (Section B) 09/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8888541028P
Device Catalogue Number8888541028P
Device Lot Number110913VA
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2018
Initial Date Received by Manufacturer 05/25/2018
Supplement Date Received by Manufacturer08/22/2018
Initial Report FDA Received Date06/21/2018
Supplement Report FDA Received Date09/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1